MAUDE Adverse Event Report: ST. JUDE MEDICAL BRK-1¿ TRANSSEPTAL NEEDLE, 71 CM LENGTH; TROCAR

ST. JUDE MEDICAL BRK-1¿ TRANSSEPTAL NEEDLE, 71 CM LENGTH; TROCAR
Model Number 407201
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
During the atrioventricular reentrant tachycardia/left lateral accessory pathway ablation procedure, an air leak occurred.The needle was replaced and the procedure was completed with no adverse patient consequences.When the needle was inserted into the sheath and was attempted to be manually flushed prior to transseptal puncture, air bubbles were noticed to be consistently pulled back with the saline syringe.The physician believes it was an issue with the valve on the needle itself.The needle was replaced with another needle and the procedure was completed with no adverse patient consequences.It was confirmed that the physician utilized a luer lock syringe with the transseptal needle.
 
Additional Manufacturer Narrative
One brk transseptal needle/stylet assembly was received for evaluation.No functional anomalies were noted when the needle was flushed, and an air aspiration test was performed using a slip tip syringe.Device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Brk transseptal needle instructions for use (ifu) states, ¿the use of a slip-tip (non-luer-lock¿) syringe may prevent aspirating air.¿ based on the received condition of the device and the information provided, the cause of the reported air leak remains unknown.

Brand Name
BRK-1¿ TRANSSEPTAL NEEDLE, 71 CM LENGTH
Common Device Name
TROCAR
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key17174966
Report Number3008452825-2023-00264
Device Sequence Number20129788
Product Code DRC
UDI-Device Identifier05414734205160
UDI-Public05414734205160
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K072278
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number407201
Device Catalogue Number407201
Device Lot Number8912673
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2023
Supplement Date Received by Manufacturer09/14/2023
Initial Report FDA Received Date06/21/2023
Supplement Report FDA Received Date09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale